Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 19, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 27, 2014, 4:57 PM CDT for Des Moines County, Lee County, Louisa County, Iowa; 5 counties in Illinois. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 4:57 PM CDT (21:57 UTC)
- Expired
- Apr 27, 2014, 6:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Des Moines County, IA, Lee County, IA, Louisa County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Mercer County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 4:57 PM CDT | TSTM WND DMG | Stronghurst, IL | A POWER POLE WAS SNAPPED OFF AND 2 SHEDS WERE FLIPPED OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 555 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911
WUUS53 KDVN 272157
SVRDVN
IAC057-111-115-ILC067-071-109-131-187-272300-
/O.NEW.KDVN.SV.W.0019.140427T2157Z-140427T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
457 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DES MOINES COUNTY IN SOUTHEAST IOWA...
EXTREME EAST CENTRAL LEE COUNTY IN SOUTHEAST IOWA...
EASTERN LOUISA COUNTY IN SOUTHEAST IOWA...
NORTHEASTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
NORTHWESTERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
MERCER COUNTY IN NORTHWEST ILLINOIS...
WARREN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 600 PM CDT
* AT 454 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM
NEAR WAPELLO IOWA TO NEAR BLANDINSVILLE ILLINOIS ...AND MOVING NORTH
NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BURLINGTON...OQUAWKA...MONMOUTH...WAPELLO...ALEDO...TERRE HAUTE...
RARITAN...CARMAN...STRONGHURST...ROSEVILLE...GULF PORT...WEST
BURLINGTON...GLADSTONE...BIGGSVILLE...KIRKWOOD...ROZETTA...
MEDIAPOLIS...LITTLE YORK...MORNING SUN AND OAKVILLE.
OTHER LOCATIONS AFFECTED INCLUDE STARR'S CAVE PARK AND PRESERVE...
HENDERSON COUNTY CONSERVATION AREA...DES MOINES COUNTY FAIRGROUNDS...
HENDERSON COUNTY FAIRGROUNDS...MERCER COUNTY FAIRGROUNDS...WARREN
COUNTY FAIRGROUNDS...4TH PUMPING STATION CAMPGROUND...SNIVELY
CAMPGROUND AND FLAMING PRAIRIE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4039 9115 4134 9129 4133 9044 4087 9045
4052 9063
TIME...MOT...LOC 2156Z 190DEG 38KT 4060 9090
HAIL...<.75IN
WIND...70MPH
$$
WOLF3 follow-up statements
402
WWUS53 KDVN 272223
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 PM CDT SUN APR 27 2014
IAC057-111-115-ILC067-109-272231-
/O.CAN.KDVN.SV.W.0019.000000T0000Z-140427T2300Z/
LOUISA IA-LEE IA-DES MOINES IA-MCDONOUGH IL-HANCOCK IL-
523 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK...
NORTHWESTERN MCDONOUGH...EASTERN DES MOINES...EXTREME EAST CENTRAL
LEE AND EASTERN LOUISA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4065 9096 4085 9098 4101 9091 4114 9091
4121 9104 4133 9106 4132 9044 4087 9045
4064 9062
TIME...MOT...LOC 2221Z 190DEG 38KT 4086 9084
$$
ILC071-131-187-272300-
/O.CON.KDVN.SV.W.0019.000000T0000Z-140427T2300Z/
MERCER IL-WARREN IL-HENDERSON IL-
523 PM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HENDERSON...WARREN AND MERCER COUNTIES UNTIL 600 PM CDT...
AT 519 PM CDT...A LINE OF SEVERE THUNDERSTORM WAS LOCATED FROM
WESTERN MERCER COUNTY SOUTHWARD TO SOUTHEAST HENDERSON AND WARREN
COUNTIES IN ILLINOIS...AND WAS MOVING NORTH NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MONMOUTH...ALEDO...KIRKWOOD...ROZETTA...LITTLE YORK...SEATON...NORTH
HENDERSON...BURGESS...JOY...MANNON...VIOLA...MILLERSBURG...SHALE
CITY...HAMLET...REYNOLDS...MATHERVILLE...BODEN...ELIZA...CABLE AND
SHERRARD.
OTHER LOCATIONS AFFECTED INCLUDE HENDERSON COUNTY FAIRGROUNDS...
MERCER COUNTY FAIRGROUNDS AND WARREN COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4065 9096 4085 9098 4101 9091 4114 9091
4121 9104 4133 9106 4132 9044 4087 9045
4064 9062
TIME...MOT...LOC 2221Z 190DEG 38KT 4086 9084
HAIL...<.75IN
WIND...70MPH
$$630
WWUS53 KDVN 272239
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
539 PM CDT SUN APR 27 2014
ILC071-272249-
/O.CAN.KDVN.SV.W.0019.000000T0000Z-140427T2300Z/
HENDERSON IL-
539 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENDERSON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4065 9079 4132 9079 4132 9044 4087 9045
4064 9062
TIME...MOT...LOC 2239Z 214DEG 53KT 4139 9058 4119 9047
4097 9043
$$
ILC131-187-272300-
/O.CON.KDVN.SV.W.0019.000000T0000Z-140427T2300Z/
MERCER IL-WARREN IL-
539 PM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARREN AND
EASTERN MERCER COUNTIES UNTIL 600 PM CDT...
AT 537 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK GROVE TO NEW WINDSOR TO GALESBURG...AND MOVING
NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SHERRARD...NEW WINDSOR AND SWEDONA.
OTHER LOCATIONS AFFECTED INCLUDE MERCER COUNTY FAIRGROUNDS AND WARREN
COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4065 9079 4132 9079 4132 9044 4087 9045
4064 9062
TIME...MOT...LOC 2239Z 214DEG 53KT 4139 9058 4119 9047
4097 9043
HAIL...<.75IN
WIND...60MPH
$$
WOLF806
WWUS53 KDVN 272257
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT SUN APR 27 2014
ILC131-187-272308-
/O.EXP.KDVN.SV.W.0019.000000T0000Z-140427T2300Z/
MERCER IL-WARREN IL-
557 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR WARREN AND EASTERN MERCER
COUNTIES WILL EXPIRE AT 600 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4065 9079 4132 9079 4132 9044 4087 9045
4064 9062
TIME...MOT...LOC 2258Z 214DEG 53KT 4162 9037 4142 9026
4120 9022
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:23 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 27, 3:23 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CDT SUN APR 27 2014
.SYNOPSIS...
ISSUED AT 320 PM CDT SUN APR 27 2014
INTENSE CYCLONE 985 MB LOCATED IN CENTRAL NEBRASKA WITH A WARM
FRONT TO EXTREME SOUTHEAST IOWA AND NORTHEAST MO. STRONG TEMPERATURE
GRADIENT WITH CURRENT TEMPERATURES IN THE MID TO UPPER 70S IN OUR
SOUTHERN CWA WHILE ONLY MID 50S WERE FOUND ALONG HIGHWAY 20. TIGHT
PRESSURE GRADIENT AROUND THIS STORM SYSTEM WITH EAST TO SOUTHEAST
WINDS IN THE DVN CWA HOWLING TO 35 TO 40 MPH. DOPPLER RADARS SHOWED
SOLID LINE OF THUNDERSTORMS PUSHING QUICKLY INTO CENTRAL IA AND
NORTHEAST MO. DAMAGING WINDS AND LARGE HAIL HAVE BEEN ASSOCIATED
WITH PORTIONS OF THIS LINE.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 320 PM CDT SUN APR 27 2014
HEADLINES...FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE CWA FROM
THIS EVENING THROUGH MONDAY EVENING. THIS IS FOR WIDESPREAD
RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCAL AMOUNTS TO 4 INCHES
OVER THE NEXT COUPLE OF DAYS. THIS WOULD CAUSE FLOODING ON
TRIBUTARY RIVERS AND ALSO RENEWED FLOODING ON THE MS RIVER.
ACTIVE WEATHER WITH INTENSE CYCLONE IN NEBRASKA SLOWLY OCCLUDING AS
IT PUSHES INTO IOWA ON MONDAY. MODELS SUGGEST SEVERAL ROUNDS OF
THUNDERSTORMS TONIGHT WITH HEAVY RAINFALL AND LARGE HAIL ACROSS
MUCH OF THE CWA OVERNIGHT. DAMAGING WINDS AND LARGE HAIL EXPECTED
THIS EVENING IN OUR SOUTHERN COUNTIES. STRONG FORCING AND MOISTURE
TRANSPORT OCCURRING OVERNIGHT. LOW TEMPERATURES WILL RANGE FROM
THE MID TO UPPER 40S IN FAR NW IL TO THE UPPER 50S IN OUR FAR SOUTH.
THERE MAY BE A LULL IN THE ACTION MONDAY MORNING FOLLOWED BY A
LINE OF SEVERE THUNDERSTORMS MONDAY AFTERNOON INTO THE EVENING.
MODELS SUGGEST A TRIPLE POINT IN OUR CWA WITH SOME SUGGESTING THIS
ALONG I-80. WITH SUCH A STRONG CYCLONE THE MAIN SEVERE WEATHER
THREATS WILL BE SEVERAL TORNADOES AND LARGE HAIL. THIS WILL BE
ESPECIALLY TRUE WHERE THE TRIPLE POINT BOUNDARIES EXIST. HEAVY
RAINFALL WILL ALSO BE AN ISSUE DURING THIS TIME. HIGH TEMPERATURES
WILL RANGE FROM THE LOWER 60S FAR NORTH TO THE MID 70S SOUTH.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 320 PM CDT SUN APR 27 2014
AFTER AN ACTIVE MONDAY EVENING THINGS QUIET DOWN AS FAR AS SEVERE
WEATHER IS CONCERNED. FOR THE REMAINDER OF THE WORK WEEK THE LARGE
AND SLOW MOVING UPPER LOW WHILE GRADUALLY WEAKENING/FILLING WILL
PRODUCE EXTENSIVE CLOUD COVER...ALONG WITH PERIODS OF SHOWERS MUCH
OF THE WEEK. HIGH TEMPERATURES WILL BE ONLY IN THE 50S. BY THE
WEEKEND WE CAN SAY GOODBYE TO THE UPPER LOW BUT MODELS BRING
ANOTHER SIGNIFICANT TROUGH ACROSS THE MIDWEST...WITH ANOTHER ROUND
OF SHOWERS. TEMPERATURES REMAINING BELOW NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 320 PM CDT SUN APR 27 2014
OVERALL...CONDITIONS TO DETERIORATE TO MVFR WITH IFR IN WAVES OF PCPN
THROUGH THE PERIOD. MORE WIDESPREAD AND ORGANIZED LINE OF STORMS IS
EXPECTED TO MOVE IN FROM THE SOUTHWEST MID TO LATE AFTERNOON AND
POSE RISK OF SEVERE HAIL AND WIND MAINLY SOUTHWEST OF TERMINALS.
THE CONVECTION IS LIKELY TO GRADUALLY WEAKEN WHILE LIFTING THROUGH
TERMINALS AS IT ENCOUNTERS MORE STABLE BRISK EASTERLY FLOW NORTH
OF A WARM FRONT. SOME OF THE LATEST HI-RES MODELS SUGGEST COULD
SEE LULL IN THE PCPN DEVELOP LATER THIS EVE...BEFORE MORE
WIDESPREAD SHOWERS AND STORMS OVERNIGHT INTO MONDAY AM. SOME OF
THESE STORMS COULD ALSO BE SEVERE. WINDS WILL REMAIN BRISK FROM
EASTERLY DIRECTION AT 15-30 KTS.
&&
.HYDROLOGY...
ISSUED AT 320 PM CDT SUN APR 27 2014
FLOOD WATCH IN EFFECT THIS EVENING THROUGH MONDAY EVENING. THREAT
OF FLOODING ON AREA TRIBUTARIES AND THE MISSISSIPPI RIVER WILL
INCREASE BY EARLY THIS UPCOMING WEEK AS A WIDESPREAD SIGNIFICANT
RAINFALL EVENT OCCURS OVER THE REGION. CURRENT FORECASTS SUGGEST A
WIDESPREAD AREA OF 1 TO 4 INCHES OF RAIN IS POSSIBLE OVER MUCH OF
THE FORECAST AREA BY WEDNESDAY. ROUNDS OF LOCALLY HEAVY RAINS WILL
BE POSSIBLE FROM LATE TONIGHT THROUGH MONDAY NIGHT WITH SCATTERED
SHOWERS THEN EXPECTED OVER THE AREA THROUGH MID WEEK. SINCE THE
PRECIPITATION WILL OCCUR OVER AN EXTENDED PERIOD OF TIME...THE
THREAT OF FLASH FLOODING WILL BE LOW. HOWEVER...RIVER FLOODING IS
EXPECTED...WITH MANY OF THE AREA TRIBUTARIES AND THE MISSISSIPPI
RIVER SEEING AT LEAST MINOR TO MODERATE FLOODING BY THE MIDDLE OF
NEXT WEEK.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-
DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-
KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
FOR CLARK-SCOTLAND.
&&
SYNOPSIS...HAASE
SHORT TERM...HAASE/05
LONG TERM...HAASE
AVIATION...05
HYDROLOGY...HAASEHazardous weather outlook, Apr 27, 5:00 AM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT SUN APR 27 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...MAINLY SOUTHWEST OF A LINE FROM MANCHESTER IOWA TO PRINCETON ILLINOIS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND DURING THE AFTERNOON AND EVENING HOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. STRONG EAST WINDS WILL CONTINUE OVER MUCH OF THE AREA TODAY AND TONIGHT. THE STRONGEST WINDS...AS HIGH AS 20 TO 30 MPH WITH GUSTS TO 40 MPH...WILL OCCUR ALONG THE HIGHWAY 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE ON MONDAY AFTERNOON AND EVENING. MUCH WILL DEPEND IF CLOUDS AND LINGERING SHOWERS MONDAY MORNING CAN DIMINISH ENOUGH TO ALLOW ENOUGH HEATING BY AFTERNOON TO FUEL STRONG TO SEVERE STORM DEVELOPMENT IN OR CLOSE TO THE OUTLOOK AREA. IF TEMPERATURES CAN WARM INTO THE MID TO UPPER 70S WITH DEWPOINTS IN THE 60S...THERE WILL BE THE POTENTIAL FOR ALL TYPES OF SEVERE WEATHER INCLUDING TORNADOES...LARGE HAIL AND DAMAGING WINDS. THE STORM PREDICTION CENTER HAS PLACED MOST OF THE OUTLOOK AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER ON MONDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY THEN OCCUR ON TUESDAY. CURRENTLY SEVERE WEATHER IS NOT ANTICIPATED WITH THESE TUESDAY STORMS BUT THEY MAY BE ABLE TO PRODUCE SOME SMALL HAIL. REPEATED ROUNDS OF STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF THE OUTLOOK AREA FROM TODAY THROUGH MONDAY NIGHT. A LARGE AND SLOW MOVING STORM SYSTEM WILL THEN PRODUCE ADDITIONAL SHOWERS AT TIMES TUESDAY THROUGH FRIDAY. THE SUBSTANTIAL RAINS WITH SEVERAL INCHES CURRENTLY EXPECTED OVER PORTIONS OF THE OUTLOOK AREA FROM TODAY THROUGH TUESDAY WILL LIKELY CAUSE SIGNIFICANT RISES ON AREA TRIBUTARY RIVERS AND STREAMS. THE CUMULATIVE EFFECT OF THESE RAINS WILL ALSO HAVE SOME IMPACT ON THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. SPOTTER ACTIVATION MAY AGAIN BE NEEDED ACROSS MUCH OF THE OUTLOOK AREA MONDAY AFTERNOON AND EVENING. 11/12
In the hours before
Local storm report, Apr 27, 4:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL IOWA CITY 41.66N 91.54W
04/27/2014 M0.75 INCH JOHNSON IA EMERGENCY MNGR
PENNY SIZE HAIL.
&&
HAASELocal storm report, Apr 27, 4:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST IOWA CITY 41.66N 91.54W
04/27/2014 M65 MPH JOHNSON IA EMERGENCY MNGR
&&
HAASELocal storm report, Apr 27, 4:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TORNADO SPRINGVILLE 42.06N 91.44W
04/27/2014 LINN IA LAW ENFORCEMENT
TORNADO TOUCHDOWN JUST SOUTH OF SPRINGVILLE.
&&
HAASELocal storm report, Apr 27, 4:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TORNADO 2 NE MOUNT VERNON 41.94N 91.40W
04/27/2014 LINN IA EMERGENCY MNGR
SPOTTERS REPORTED TORNADO ON GROUND NEAR LINN RIDGE ROAD
AND HIGHWAY 1. IT WAS LIFTING BACK UP BY 442 PM. RELAYED
BY EMERGENCY MANAGEMENT.
&&Local storm report, Apr 27, 4:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG NORWAY 41.90N 91.92W
04/27/2014 BENTON IA TRAINED SPOTTER
TWO BUILDINGS DAMAGED. WIND MEASURED AT 89 MPH FROM A
DAVIS INSTRUMENT SYSTEM.
&&
HAASELocal storm report, Apr 27, 4:56 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST WEVER 40.72N 91.23W
04/27/2014 E65 MPH LEE IA TRAINED SPOTTER
WINDS ESTIMATED AT 55 TO 65 MPH.
&&
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:47 PM CDT | Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 27 hr |
| Apr 27, 3:13 PM CDT | Special Weather Statement | DVN | Jefferson, Van Buren | 47 min |
| Apr 27, 3:23 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Jefferson, Johnson, Keokuk, Van Buren, Washington | 67 min |
| Apr 27, 3:53 PM CDT | Tornado Warning | DVN | Iowa, Keokuk, Washington | 37 min |
| Apr 27, 4:13 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Des Moines, Henry, Johnson, Linn, Louisa and 2 more | 47 min |
| Apr 27, 4:23 PM CDT | Tornado Warning | DVN | Linn | 22 min |
| Apr 27, 4:43 PM CDT | Tornado Warning | DVN | Cedar, Jones, Linn | 32 min |
| Apr 27, 4:52 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Linn, Muscatine and 1 more | 38 min |
| Apr 27, 8:35 AM CDT | Special Weather Statement | DVN | Jo Daviess | 40 min |
| Apr 27, 9:27 AM CDT | Special Weather Statement | DVN | Jo Daviess | 33 min |
| Apr 27, 9:57 AM CDT | Special Weather Statement | DVN | Jo Daviess | 18 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.